MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180-AC
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is returned and an evaluation completed for it.Upon inspection of the device, it was observed that it was observed that the insertion tube coating had peeled off.Additional observations for the device are: distal end rubber coating (a-rubber) has a cut at the distal end cover (c-cover).There is leaking from the bending section a-rubber and the device failed the leak test.The c-cover insulation also failed the test.The user¿s complaint of failed leak test was confirmed.Evaluation is ongoing.Supplemental report(s) will be submitted when any relevant new information is available.
 
Event or Problem Description
The customer returned the device for evaluation and repair for the issue of a failed leak test during reprocessing.There is no harm reported to any patient.Upon evaluation of the returned device, it was observed that the insertion tube coating had peeled off.This medwatch is being submitted for the reportable issue of insertion tube coating had peeled off as observed during device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The investigation confirmed that the coating on the insertion had peeled.A review of the device history record found no deviations that could have caused or contributed to this problem.The investigation did not establish a definitive root cause for this problem.However, it is probable that the issue occurred because the device was subjected to physical or chemical stresses.It is also probable that the issue may have been caused by environmental storage conditions.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu), which state the following: ¿preparation and inspection_ inspection of the endoscope: inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.Important information: please read before use: warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.Reprocesing manual: general policy: precautions_warning: this instrument is not durable, or does not have sufficient durability against the respective methods stated in the guidelines of each country for destroying or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no abnormality before use, and use under responsibility of a physician.Do not use if any abnormality is found.Storage and disposal: warning: the storage cabinet must be clean, dry, well ventilated and maintained at ambient temperature.Storing the endoscope in direct sunlight, at high temperatures, in high humidity or exposed to ozone, x-rays and/or ultraviolet-rays may damage the endoscope or present an infection control risk.¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14659432
Report Number8010047-2022-09881
Device Sequence Number14932283
Product Code EOQ
UDI-Device Identifier04953170340086
UDI-Public04953170340086
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180-AC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown